Jump to content
Important Survey - Please Participate ×

NEW TO THIS FORUM - need support re Ativan withdrawal


[...]

Recommended Posts

HI all,

 

Here is my story in brief. A few months back i started suffering stress/anxiety based insomnia and was put on Ativan to assist. i started out on 1mg and went down to .75/.5 and now am trying to get of them altogether. I know i have only been on them for several months but i understand they are highly addictive and tolerance can occur quite quickly. I suspect i might be having withdrawal symptoms - the key ones that concern me are tinnitus (have this anyway.. but it has gotten worse in the last few weeks). i also get restless leg syndrome (from time to time) but this has gotten worse also (mind you it seems to have settled).

 

My GP didn't take me too seriously when i talked about these symptoms and thought my dose/duration were not sufficient to cause issues and suggested that i simply taper off these over the next two weeks. i don't like this idea because i understand that coming off short acting benzo's can be brutal and the way to go is to switch (gradually) to an equivalent dose of a long acting benzo like diazapem and withdraw this way.

 

So atm i am phasing in the diaz and phasing out the ativan over the next week and then tapering off the diaz over say three weeks. how does this sound??

 

Also i want some assurance - has anyone had these issues adter just two months? has anyone has tinnutis as a withdrawals symptom? is it temporary? i am really worried that the worsening of my tinnutis might be permanent? what is others experience?

 

i am feeling really low today. And would love some encouragement? thanks all

 

1966

Link to comment
Share on other sites

[ba...]

Hello, 1966 :) - welcome to BenzoBuddies!

 

Congratulations on your decision to come off of Ativan - you've come to the right place for support while you plan your taper.  :thumbsup:

 

I was also on Ativan and I'm grateful to be off it forever. I tried switching to Valium, but ended up jumping directly from Ativan. Before you make the switch, you might want to check with members of the wider BB community to see what their experiences were. Many have done very well by switching to Valium, and others prefer not to - it's a very individual choice, but you can figure it out as you go along.

 

I'm so glad you decided to join the forum - you'll find plenty of information and support here. Our members have gone through all aspects of benzodiazepine use and withdrawal, so you'll be able to connect with others who understand what you're going through and can tell you what has worked for them.

 

Please feel free to post to any of the specialized boards, which can all be accessed from the BenzoBuddies Community Forum homepage. Based on the information provided in your introduction, the following links may be a good place for you to start.

 

  General Taper Plans

  Withdrawal Support During Your Taper

 

When you have a chance, we highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr C Heather Ashton, an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms accompanied by helpful explanations.

 

For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that. 

 

Please take the time to Create a Signature. This will allow members to see where you are in the process, so that they can better support you.

 

Again, welcome!

Leslie  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...